MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESISHIPSEMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUS,UNCMNTD

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESISHIPSEMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUS,UNCMNTD
Model Number 71343200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unequal Limb Length (4534)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2022, the patient had a leg length discrepancy.The adverse event was addressed with a revision surgery on (b)(6) 2022 to replace the anthology so por pl ha sz 8 and the oxinium fem hd 12/14 32mm +0.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports, a revision was performed 4 days post primary thr due to patient¿s leg length discrepancy.The patient¿s current health status was not provided.Smith and nephew has not received the requested patient specific documentation, the explanted device, and/or adequate materials to fully evaluate the root cause of the complaint.Patient impact beyond that which was reported (leg length discrepancy and subsequent revision) could not be determined.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in warnings and precautions that an appropriate type and size should be selected for patients with consideration of anatomical and biomechanical factors.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, patient anatomy, size of device or user/procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2022, the patient had a leg length discrepancy.The adverse event was addressed with a revision surgery on (b)(6) 2022 to replace the oxinium fem hd 12/14 32mm +0.The condition of the patient is unknown.

Brand Name
OXINIUM FEM HD 12/14 32MM +0
Common Device Name
PROSTHESISHIPSEMICONSTRAINDMETALCERAMICPOLYMERCMNTDORNONPOROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
austin, TX 78735
5123913905
MDR Report Key14376072
Report Number1020279-2022-02339
Device Sequence Number5783081
Product Code LZO
UDI-Device Identifier03596010474209
UDI-Public03596010474209
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number71343200
Device Catalogue Number71343200
Device Lot Number15FM06031
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown